0
RESEARCH PAPERS

Forced Laminar Convection in a Curved Isothermal Square Duct

[+] Author and Article Information
G. J. Hwang, Chung-Hsing Chao

Department of Power Mechanical Engineering, National Tsing Hua University, Hsinchu, Taiwan, 30043

J. Heat Transfer 113(1), 48-55 (Feb 01, 1991) (8 pages) doi:10.1115/1.2910550 History: Received July 10, 1989; Revised May 18, 1990; Online May 23, 2008

Abstract

A numerical study is made to investigate the forced laminar convection in the hydrodynamically and thermally fully developed region of a curved isothermal square duct. Solutions with one and two pairs of vortices superimposed on the main flow are obtained. In the thermally fully developed region, a three-dimensional energy equation of elliptic type is reduced to a two-dimensional one with an eigenvalue, and the axial diffusion term is considered for a small value of the Peclet number. Flow characteristics for cases of dimensionless radius of curvature β = ∞, 50, 10, and 5 with the square of the Dean number ranging from 0 to 106 in a square duct are studied. In addition, heat transfer characteristics for large dimensionless radii of curvature, Pr=0.7 and 7.0, and Peclet number Pe=∞, 10, 5, and 1 are also examined.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In